MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS VITAMIN B12 II; RADIOASSAY, VITAMIN B12

ROCHE DIAGNOSTICS ELECSYS VITAMIN B12 II; RADIOASSAY, VITAMIN B12
Catalog Number 07028121190
Medical Device Problem Codes Low Test Results (2458); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2026
Type of Reportable Event Malfunction
Event or Problem Description
There was an allegation of a sample mismatch while using the cobas pro ssu analyzer.The customer manually programmed a sample for sodium and serum indices using the patient's name as the sample id (b)(6).However, when the sample was loaded on the analyzer, it populated a different patient name and a vitamin b12 test was added.When the rack was loaded, the system registered the sample with a previous patient's sample id, (b)(6).The result for vitamin b12 was 1376 pg/ml.Multiple other patient samples were manually programmed, and those all ran appropriately.The suspect sample was then manually reprogrammed in the same manner, except it was programmed to run in a different position on the same rack (rack s40012-4).The sample then ran correctly.The result for vitamin b12 was 325 pg/ml.No results were released outside of the laboratory.
 
Additional Manufacturer Narrative
The cobas pro ssu serial number was (b)(6).The field service engineer could not determine a cause and was unable to reproduce the issue.He and the customer manually programmed samples without issues.The customer stated that there was a possibility that the event was due to user error.The investigation is ongoing.
 
Additional Manufacturer Narrative
A general reagent or analyzer problem was not present because the qc was within range before the sample measurement.No relevant alarms were present in the analyzer alarm trace.The investigation was unable to determine a specific root cause.There was no product problem identified.

Brand Name
ELECSYS VITAMIN B12 II
Common Device Name
RADIOASSAY, VITAMIN B12
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key24628275
Report Number1823260-2026-00980
Device Sequence Number15699665
Product Code CDD
UDI-Device Identifier04015630939848
UDI-Public04015630939848
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K151786
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Catalogue Number07028121190
Device Lot Number80857301
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/24/2026
Supplement Date Received by Manufacturer03/27/2026
Initial Report FDA Received Date03/18/2026
Supplement Report FDA Received Date04/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR
Patient SexFemale